Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 95, NWS Mobile, AL

April 2, 2009Baldwin County, Mobile County, Alabama; George County, Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 2, 2009, 2:41 PM CDT for Baldwin County, Mobile County, Alabama; George County, Greene County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 2:41 PM CDT (19:41 UTC)
Expired
Apr 2, 2009, 3:34 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Mobile County, AL, George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:33 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
985 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.4
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 021941
SVRMOB
ALC003-097-MSC039-041-022045-
/O.NEW.KMOB.SV.W.0095.090402T1941Z-090402T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  SOUTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  WESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BAY MINETTE...
  MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITIES OF...DOWNTOWN MOBILE...DAUPHIN ISLAND...

* UNTIL 345 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH.  THESE STORMS WERE ALONG
  A LINE EXTENDING FROM LUCEDALE TO 36 MILES WEST OF WEST END OF
  DAUPHIN ISLAND...OR ALONG A LINE EXTENDING FROM LUCEDALE TO 20
  MILES SOUTH OF OCEAN SPRINGS...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EARLVILLE BY 250 PM CDT...
  WILMER AND MOFFET BY 255 PM CDT...
  SIDNEY...CITRONELLE...TANNER WILLIAMS AND GULFCREST BY 300 PM
  CDT...
  SNOW AND TANNER WILLIAMS...SEVEN HILLS AND SEMMES BY 305 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3027 8795 3029 8776 3042 8792 3064 8793
      3067 8800 3058 8808 3031 8813 3025 8806
      3022 8831 3024 8832 3029 8812 3039 8836
      3021 8838 3073 8842 3073 8869 3104 8857
      3121 8765 3025 8776 3019 8807 3020 8807
TIME...MOT...LOC 1941Z 257DEG 40KT 3097 8849 3014 8880

$$
2 follow-up statements
000 
WWUS54 KMOB 022020
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT THU APR 2 2009

MSC039-041-022031-
/O.CAN.KMOB.SV.W.0095.000000T0000Z-090402T2045Z/
GEORGE MS-GREENE MS-
321 PM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND
EASTERN GEORGE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3027 8795 3029 8776 3042 8792 3064 8793
      3067 8800 3058 8808 3031 8813 3025 8806
      3022 8831 3024 8832 3029 8812 3039 8836
      3021 8838 3074 8841 3102 8843 3121 8765
      3025 8776 3019 8807 3020 8807
TIME...MOT...LOC 2021Z 257DEG 40KT 3107 8798 3024 8830

$$

ALC003-097-022045-
/O.CON.KMOB.SV.W.0095.000000T0000Z-090402T2045Z/
BALDWIN AL-MOBILE AL-
321 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MOBILE AND WESTERN BALDWIN COUNTIES...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH.  THESE STORMS WERE
ALONG A LINE EXTENDING FROM PINEOLA TO WEST END OF DAUPHIN ISLAND...
OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF BAY MINETTE TO
14 MILES SOUTHEAST OF PASCAGOULA...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALLACE TUNNEL...PINTO ISLAND...MON LOUIS AND DOWNTOWN MOBILE BY
  330 PM CDT...
  TENSAW...VAUGHN...STOCKTON AND LATHAM BY 335 PM CDT...
  RABUN AND BAY MINETTE BY 340 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3027 8795 3029 8776 3042 8792 3064 8793
      3067 8800 3058 8808 3031 8813 3025 8806
      3022 8831 3024 8832 3029 8812 3039 8836
      3021 8838 3074 8841 3102 8843 3121 8765
      3025 8776 3019 8807 3020 8807
TIME...MOT...LOC 2021Z 257DEG 40KT 3107 8798 3024 8830

$$
000 
WWUS54 KMOB 022034
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT THU APR 2 2009

ALC003-097-022043-
/O.CAN.KMOB.SV.W.0095.000000T0000Z-090402T2045Z/
BALDWIN AL-MOBILE AL-
333 PM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR MOBILE AND WESTERN BALDWIN
COUNTIES IS CANCELLED...

THE STORM OVER THE NORTHERN PART OF THIS WARNING IS CURRENTLY BEING 
HANDLED BY SEVERE THUNDERSTORM WARNING NUMBER 97...CURRENTLY IN 
EFFECT UNTIL 430 PM CDT. THE STORMS OVER THE SOUTHERN PART OF THIS 
WARNING HAVE WEAKENED BELOW SEVERE LIMITS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3027 8795 3029 8776 3042 8792 3064 8793
      3067 8800 3058 8808 3031 8813 3025 8806
      3022 8831 3024 8832 3029 8812 3039 8836
      3021 8838 3074 8841 3102 8843 3121 8765
      3025 8776 3019 8807 3020 8807
TIME...MOT...LOC 2033Z 257DEG 40KT 3110 8783 3027 8815

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:02 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 2, 1:02 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR EXTENDED WATCH...
NATIONAL WEATHER SERVICE MOBILE AL
102 PM CDT THU APR 2 2009

.AVIATION UPDATE FOR 02/18Z...A QUICK MOVING SHORT LINE OF STRONG TO
SEVERE STORMS WILL RAKE THE COASTAL AREAS FROM BALDWIN COUNTY TO THE
FLORIDA PANHANDLE BETWEEN 1 AND 3 PM WITH IFR CONDITIONS AND
POSSIBLE SEVERE STORMS. ANOTHER SQUALL LINE MOVING FROM WEST TO EAST
WILL MOVE FRON SOUTHEAST MISSISSIPPI  TO THE EASTERN SECTIONS OF
FORECAST AREA THROUGH THE AFTERNOON. STRONG DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. BY EVENING THINGS WILL BE CALMING DOWN
BUT SOME IFR CONDITIONS POSSIBLE OVERNIGHT UNTIL THINGS CLEAR UP
DURING THE DAY FRIDAY. /11

************************PREVIOUS***********************

...A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES FOR TODAY AND
EARLY TONIGHT...

...A TORNADO WATCH IS NOW IN EFFECT FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
THROUGH 2 PM....

THIS TORNADO WATCH WILL LIKELY BE EXTENDED FURTHER INTO THE DAY.

.MESOSCALE UPDATE...LATEST RADAR LOOPS SHOW THE NEXT BAND OF STRONG
TO SEVERE THUNDERSTORMS OVER CENTRAL LOUISIANA MOVING RAPIDLY EAST
AT 50 MPH. THIS PLACES THIS BAND OF THUNDERSTORMS OVER MUCH OF
SOUTHEAST MS AROUND 1 PM...MOVING TO A MOBILE TO CHOCTAW CO LINE BY
AROUND 2 PM...AND A PENSACOLA TO EVERGREEN LINE BY AROUND 3 PM.
CURRENT LAPS DATA SHOWS THE MOST UNSTABLE AIR...CAPES AROUND 2100
J/KG OVER MUCH OF EASTERN MS STRETCHING INTO EXTREME WESTERN PARTS
OF AL...AFFECTING AREAS WEST OF A LINE STRETCHING FROM BUTLER AL TO
WIGGINS MS...ATTM. HELICITY VALUES IN THIS AREA RANGE FROM 180 TO
200 M2/S2 STRETCHING EAST OVER MUCH OF THE CWFA. EARLIER SOUNDINGS
ACROSS THE REGION SHOW VERY IMPRESSIVE LAPSES RATES SUGGESTING RAPID
CELL GROWTH WITH THIS BAND OF THUNDERSTORMS MOVING IN FROM THE WEST.
LATEST MODEL SOUNDINGS FROM BOTH THE RUC AND GFS ALSO DEPICT
IMPRESSIVE LAPSE RATES AND VERTICAL SHEAR FOR LATER THIS AFTERNOON
AS THIS BAND OF STRONG TO SEVERE THUNDERSTORMS MOVES ACROSS THE CWFA
LATER THIS AFTERNOON. GOLF BALL SIZE HAIL REPORTS HAVE BEEN REPORTED
WITH THIS BAND OF STORMS IN MS AND LA IN THE LAST HOUR. WITH THESE
TRENDS BELIEVE THUNDERSTORMS WILL HOLD TOGETHER WITH SOME FURTHER
DEVELOPMENT OUT AHEAD THE MAIN BAND THROUGH LATE THIS AFTERNOON.
DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE WITH
SEVERAL OF THE THUNDERSTORMS FOR MUCH OF THE CWFA MOVING THROUGH
THIS AFTERNOON. MOST OF THE CWFA REMAINS IN MODERATE RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT THROUGH 12Z ON FRI. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND
WARNINGS FOR THE REMAINDER OF TODAY.

.PREVIOUS DISCUSSION.............................................

SHORT TERM...TODAY AND TONIGHT...DEEP UPPER LEVEL STORM SYSTEM OVER
THE TEXAS PANHANDLE WILL PIVOT RAPIDLY EASTWARD TODAY. COLD FRONT
WILL MAKE STEADY EASTWARD PROGRESS...AS WARM SECTOR DESTABILIZES
OVER THE SOUTHERN STATES. PARAMETERS ARE COMING TOGETHER FOR THE
POTENTIAL OF SEVERE THUNDERSTORMS EVOLVING TO OUR WEST THROUGH THE
COURSE OF THE DAY...SPREADING EASTWARD. WILL BE WATCHING CONVECTIVE
TRENDS OVER THE NORTHERN GULF. IF AN EXPANSIVE AREA OF WEATHER FORMS
THERE...AS THE SHORT RANGE GUIDANCE SUGGESTS...THIS WILL ACT TO
LIMIT THE NORTHWARD ADVECTION OF BEST INSTABILITY AND DEEPEST
MOISTURE. IN ESSENCE LOWERING THE COVERAGES OF STORMS.

AT ANY RATE...STRONGLY CURVED HODOGRAPHS WITH HELICITY INCREASING
FROM 300-400 M2/S2 FAVORS THE POTENTIAL OF LONG TRACK TORNADOES IN
DISCRETE SUPERCELLS MAINLY IN THE AFTERNOON AND EVENING.
FOLLOWING...AN EASTWARD ACCELERATING (40 TO 50 KNOT MOTION) SQUALL
LINE WITH THE POTENTIAL OF BRINGING 60+ MPH DAMAGING STRAIGHT LINE
WIND GUSTS IS LIKELY OVER WIDESPREAD AREAS. WET BULB ZEROS ON THE
ORDER OF 9-10 KFT PORTEND THE THREAT OF LARGE HAIL AS WELL IN SEVERE
STORMS. RESIDENTS ARE URGED TO CHECK YOUR BATTERIES IN WEATHER
RADIOS AND SET THEM TO ALERT MODE. STAY TUNED ON THIS POTENTIALLY
DANGEROUS WEATHER EVENT.

THIS EVENING...AS THE UPPER SYSTEM SUPPORT LIFTS NORTHEAST UP ACROSS
THE OHIO RIVER VALLEY...WE SEE FRONTAL PASSAGE AND DRY SLOT WORKING
IN RAPIDLY FROM THE WEST. THIS SHUTS THE RAIN DOWN. WARM AIR
ADVECTION TODAY ALLOWS GOOD WARMING WITH DAILY MAXES INTO THE UPPER
70S/LOWER 80S WITH MINS TONIGHT DOWN INTO THE MID TO UPPER 50S
FOLLOWING THE FRONTAL PASSAGE. /10

MINOR TO MODERATE FLOODING CONTINUES ON SEVERAL RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
REFER TO THE ADVANCED HYDROLOGICAL PREDICTION SERVICE (AHPS) WEB SITE
FOR THE LATEST STATUS ON AREA RIVERS:

                   AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB

FOR FRIDAY THROUGH SATURDAY NIGHT...SHALLOW RIDGING MOVES ACROSS THE
AREA FRIDAY INTO FRIDAY NIGHT WHILE THE NEXT DEEP SYSTEM ADVANCES
ACROSS THE CENTRAL PLAINS.  WENT CLOSER TO WARMER MET TEMPS FOR
FRIDAY WHICH LOOK MORE REASONABLE CONSIDERING THE DEEP LAYER DRY AIR
WHICH WILL ALLOW FOR GOOD INSOLATION.  WENT WITH A BLEND OF MET AND
MAV FOR FRIDAY NIGHT LOWS.  THE PLAINS SURFACE LOW CONTINUES
EASTWARD TO THE MID MISSISSIPPI RIVER VALLEY BY 12Z SUNDAY WITH A
RETURN FLOW ENSUING OVER THE FORECAST AREA.  MILD TEMPERATURES
FOLLOW FOR SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT AS THE OLD
FRONTAL BOUNDARY OFFSHORE RETURNS NORTHWARD AS A WARM FRONT.  WILL
STAY WITH THE SMALL POPS IN THE CURRENT PACKAGE FOR SATURDAY NIGHT
DUE TO THE FRONTAL PASSAGE AND MILD TO MODERATE ISENTROPIC LIFT. /29

&&

.LONG TERM...FOR SUNDAY THROUGH WEDNESDAY...THE SURFACE LOW LOCATED
OVER THE MID MISSISSIPPI RIVER VALLEY SUNDAY MORNING CONTINUES EAST
AND GENERALLY ALONG THE OHIO RIVER VALLEY ON SUNDAY...BRINGING A
COLD FRONT THROUGH THE FORECAST AREA SUNDAY AFTERNOON INTO SUNDAY
EVENING.  A PREFRONTAL TROF MOVES INTO THE FORECAST AREA SEVERAL
HOURS AHEAD OF THE FRONT BUT MODEL SOUNDINGS SHOW A WARM LAYER ALOFT
FROM 800-600 MB WHICH MAY PROVE TO BE AN EFFECTIVE LIMITING FACTOR
DESPITE WARM DAYTIME HIGHS AROUND 80.  THE GFS/GEM AND ECMWF SUGGEST
GOING WITH SLIGHT CHANCE TO LOW END CHANCE POPS...WITH CONCURRENCE
FROM THE GFS ENSEMBLE MOS.  DEEP LAYER RIDGING BUILDS FROM THE
PLAINS INTO THE AREA THROUGH TUESDAY NIGHT WHILE ANOTHER DEEP SYSTEM
DEVELOPS OVER THE CENTRAL PLAINS.  COOL DAYTIME TEMPERATURES FOLLOW
FOR MONDAY WITH HIGHS IN THE MID SIXTIES AND A CONCERN FOR THIS
PACKAGE IS THE COLD NIGHTTIME TEMPERATURES EXPECTED FOR MONDAY NIGHT
WHICH ARE IN THE THIRTIES.  THE ECMWF/GFS AND GEM ALL SHOW A DEEP
LAYER NORTHWEST FLOW DURING THIS COOL PERIOD WHICH LEADS CREDENCE TO
THE UNSEASONABLY COOL TEMPERATURES.  HAVE OPTED TO GO WITH THE
ENSEMBLE MOS AVERAGE TEMPERATURE FOR MONDAY NIGHT WHICH IS STILL 5
DEGREES OR SO COOLER THAN LAST NIGHT...RATHER THAN HAVE A 10 DEGREE
SWING COLDER AS INDICATED IN THE MEX GUIDANCE.  LIKEWISE WENT WITH
THE ENSEMBLE MOS FOR LOWS TUESDAY NIGHT RATHER THAN PUT A 10 DEGREE
SWING TO COLDER TEMPS.  THIS MAKES LOWS MONDAY NIGHT AND TUESDAY
NIGHT BLEND FAIRLY WELL WITH NEIGHBORS WHO HAVE SIMILAR THINKING.
THE NEXT SYSTEM ADVANCES EASTWARD ACROSS THE CENTRAL PLAINS WITH A
RETURN FLOW SETTING UP OVER THE FORECAST AREA.  DRY CONDITIONS
FOLLOW FOR MONDAY THROUGH WEDNESDAY BUT POPS RETURN WEDNESDAY NIGHT
AS ISENTROPIC LIFT INCREASES AHEAD OF THE APPROACHING SYSTEM. /29

&&

.AVIATION...12Z ISSUANCE...LIFR/VLIFR CIGS EXPECTED TODAY WITH
VARYING INSTABILITY. TSTMS INCREASING IN COVERAGE. SQUALL LINE
PASSAGE BETWEEN 22-03Z BRINGS STRONG CONVECTIVE CROSSWINDS. POST
FRONTAL CLOUDS TONIGHT AFT 06Z SHOULD BE WITHIN MVFR LEVELS. /10

&&

.MARINE...A STRONG ONSHORE FLOW WILL DEVELOP TODAY AS A STRONG UPPER
LEVEL DISTURBANCE AND SURFACE COLD FRONT APPROACH FROM THE WEST.
COVERAGES OF SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE...WITH STRONG TO POSSIBLE SEVERE THUNDERSTORMS POSING A
THREAT TO BOATER SAFETY. THE COLD FRONT WILL MOVE ACROSS THE MARINE
AREA TONIGHT. IN ITS WAKE...A MODERATE TO STRONG WEST TO NORTHWEST
FLOW DEVELOPS AND PERSISTS THROUGH MID MORNING ON FRIDAY. SOUTHERLY
WINDS AND SEAS WILL GRADUALLY BUILD OVER THE WEEKEND IN ADVANCE OF A
STRONG COLD FRONT APPROACHING FROM THE WEST. FRONTAL PASSAGE
EXPECTED SUNDAY NIGHT...RESULTING IN STRONG OFFSHORE FLOW IN ITS
WAKE AND HIGH SEAS THROUGH MONDAY. /10

&&

.FIRE...LIGHTNING AND SEVERE STORMS WILL BE THE RISK TODAY INTO THE
EVENING HOURS THEN DRIER AND COOLER AIR FLOWS INTO THE REGION IN THE
WAKE OF A COLD FRONT.  RELATIVE HUMIDITIES DROP TO NEAR CRITICAL
LEVELS OVER THE INLAND PORTION OF OKALOOSA COUNTY ON SATURDAY BUT
WILL NOT SATISFY DURATION REQUIREMENTS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  55  73  51 /  60  20  05  05
PENSACOLA   76  59  74  54 /  60  20  10  05
DESTIN      72  59  74  56 /  90  30  10  05
EVERGREEN   79  56  72  46 /  60  30  10  05
WAYNESBORO  80  54  73  45 /  60  20  05  05
CAMDEN      79  56  70  47 /  70  40  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 1 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: MOBILE BAY.

&&

29 EVERSOLE
10 MANISCALCO
Hazardous weather outlook, Apr 2, 11:40 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT THU APR 2 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1140 AM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH FRIDAY MORNING.

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE AREA
THIS AFTERNOON...

AN UPPER LEVEL LOW PRESSURE SYSTEM IN ASSOCIATION WITH A SURFACE LOW
AND COLD FRONT MOVING EAST FROM ARKANSAS WILL BRING SEVERE STORMS TO
THE AREA THIS AFTERNOON. A LINE OF STRONG AND SEVERE STORMS WILL
ENTER INLAND SOUTHEAST MISSISSIPPI AROUND 1 PM...MOVING TO A MOBILE
COUNTY CHOCTAW COUNTY LINE JUST AROUND 2 PM AND TO A PENSACOLA
EVERGREEN LINE AROUND 3 PM. WIDE SPREAD STRONG DAMAGING WINDS...
LARGE HAIL AND ISOLATED TORNADOES POSSIBLE ALONG THE LINE.  THE
SQUALL LINE REACHING BETWEEN COVINGTON AND CRENSHAW COUNTIES AROUND
330 PM IF THE SPEED OF THE SYSTEM REMAINS CONSTANT.  IN ADDITION...
THERE IS A POSSIBILITY THAT SEVERE STORMS...WITH ISOLATED TORNADOES
WILL DEVELOP AND MOVE RAPIDLY NORTH IN ADVANCE OF THE SQUALL
LINE...ESPECIALLY OVER AREAS WHERE SKIES BECOME PARTLY CLOUDY AND
HEATING OF THE LOWEST LEVELS OF THE ATMOSPHERE CAN  TAKE PLACE.

RESIDENTS ARE URGED TO CHECK YOUR BATTERIES IN WEATHER RADIOS AND
SET THEM TO ALERT MODE. STAY TUNED FOR ALL THE LATEST UPDATES...
WATCHES AND WARNINGS FOR THE LOCAL AREA.

IN ADDITIONS TO STRONG THUNDERSTORMS OVER THE MARINE AREA IN ADVANCE
OF THE FRONT...STRONG SOUTHERLY WINDS...VARIABLE NEAR THUNDERSTORMS
WILL BRING MODERATE TO HIGH IMPACT HAZARDS TO MARINERS. MARINERS ON
SMALLER MARINE CRAFT SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
WINDS BECOMING STRONG WEST THEN NORTHWEST BEHIND THE FRONT.

THE STRONG SOUTHERLY FLOW IN COMBINATION WITH TIDAL RANGES FROM 1.5
TO 2 FEET AND AN OUTGOING TIDE WILL CREATE A HIGH RISK OF DANGEROUS
RIP CURRENTS ALONG AREA BEACHES TODAY.

RIVER FLOODING CONTINUES FOR MANY AREA RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY.

A MODERATE TO STRONG SOUTHERLY WIND FLOW AND BUILDING SEAS WILL
REDEVELOP EARLY NEXT WEEK...AND IMPACT MARINERS AND BEACH GOERS WITH
HAZARDOUS BOATING CONDITIONS AND AN INCREASE IN THE RISK OF RIP
CURRENTS. AS A STRONG COLD FRONT MOVES ACROSS THE DEEP SOUTH SUNDAY
INTO MONDAY...IT IS POSSIBLE THAT ANOTHER ROUND OF SEVERE WEATHER
COULD OCCUR WITH IT.

IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS EARLY NEXT WEEK
AND HIGH SEAS WILL BRING MODERATE TO HIGH IMPACT HAZARDS TO
MARINERS.

SOME AREA RIVERS WILL CONTINUE TO BE IN FLOOD THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER IS EXPECTED TO BE REQUIRED TODAY AND EARLY TONIGHT.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Local storm report, Apr 2, 1:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             BREWTON                 31.10N 87.07W
04/02/2009  E0.88 INCH       ESCAMBIA           AL   PUBLIC

&&
Local storm report, Apr 2, 2:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             PENSACOLA               30.42N 87.19W
04/02/2009  E1.75 INCH       ESCAMBIA           FL   EMERGENCY MNGR

            ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
            HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
            PENSACOLA.

&&
Local storm report, Apr 2, 2:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             PENSACOLA               30.42N 87.19W
04/02/2009  E0.88 INCH       ESCAMBIA           FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NICKEL SIZE HAIL ON BAYOU
            BLVD NEAR SACRED HEART HOSPITAL IN PENSACOLA.

&&
Local storm report, Apr 2, 2:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     BLIZZARD         PERDIDO KEY             30.30N 87.44W
04/02/2009                   ESCAMBIA           FL   EMERGENCY MNGR

            ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
            HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
            PENSACOLA.

&&
Local storm report, Apr 2, 2:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             PERDIDO KEY             30.30N 87.44W
04/02/2009                   ESCAMBIA           FL   EMERGENCY MNGR

            ESCAMBIA EMERGENCY MANAGEMENT REPORTED GOLF BALL SIZE
            HAIL REPORTS FROM PERDIDO KEY TO HWY 98 AND NAVY BLVD IN
            PENSACOLA.

&&
Local storm report, Apr 2, 2:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             HOLLEY                  30.45N 86.91W
04/02/2009  E0.75 INCH       SANTA ROSA         FL   PUBLIC

            DIME TO PENNY SIZE HAIL REPORTED IN THE TOWN OF HOLLEY.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:27 PM CDTSmall Craft AdvisoryMOB38 hr
Apr 2, 5:31 AM CDTSpecial Marine WarningMOB59 min
Apr 2, 6:31 AM CDTSpecial Marine WarningMOB59 min
Apr 2, 7:21 AM CDTTornado WarningMOBButler, Crenshaw39 min
Apr 2, 7:29 AM CDTSpecial Marine WarningMOB61 min
Apr 2, 8:45 AM CDTSpecial Marine WarningMOB2 hr
Apr 2, 10:41 AM CDTSpecial Marine WarningMOB49 min
Apr 2, 12:12 PM CDTSpecial Marine WarningMOB93 min
Apr 2, 12:50 PM CDTSpecial Marine WarningMOB55 min
Apr 2, 12:58 PM CDTSevere Thunderstorm WarningMOBBaldwin62 min
Apr 2, 1:04 PM CDTSpecial Marine WarningMOB86 min
Apr 2, 1:32 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia29 min
Apr 2, 1:49 PM CDTSpecial Marine WarningMOB86 min
Apr 2, 2:38 PM CDTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington and 1 more52 min
Apr 2, 2:44 PM CDTSpecial Marine WarningMOB21 min
Apr 2, 2:48 PM CDTSpecial Marine WarningMOB87 min
Apr 2, 2:57 PM CDTRiver Flood WarningMOBMobile5 days
Apr 2, 3:18 PM CDTAreal Flood AdvisoryMOBMobile117 min
Apr 2, 3:28 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more62 min
Apr 2, 3:53 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe, Wilcox37 min
Apr 2, 4:09 PM CDTSpecial Marine WarningMOB21 min
Apr 2, 1:42 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone63 min
Apr 2, 1:53 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.